Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

What causes symptoms of fever with swollen, painful joint and recurrence of symptoms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
For the past month to two months I have been experiencing swollen joints, pain and aches in the ankle, elbow and wrists along with running a fever up to 101. My doc has put me on steroids and antibiotics and things got better but now all the symptoms are back after being off the meds for 8 days.
Posted Tue, 18 Mar 2014 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer: NSAIDs,Hot fomentation,topical analgesic,physiothe Detailed Answer: Hi, thanks for using HCM. I went through the query and understood your concern. . The symptoms of fever with arthritis (swollen and painful joint) and recurrence of symptoms suggests that you may be suffering from viral arthritis (like dengue etc). Viral arthritis is triggered by a viral infection in the body. When viral arthritis attacks it can cause symptoms like fever, joint pain, joint swelling and inflammation. Post viral arthralgia (pain in joints) well respond to antiinflammatory drugs like Ibuprofen or aceclofenac, hot fomatation, topical analgesic gel application and physiotherapy of joints. Have good hydration. Steroids will also help in preventing inflammation similar to anti inflammatory drugs and will help you. Viral arthritis is easy to treat and it typically disappears within a matter of few weeks and treatment is usually by anti inflammatory medicines(NSAIDs) only and local hot fomentation. I hope this information helps you. Feel free to ask if any further queries and I will be glad to answer them. Wish you good health and faster recovery. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor